Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2016, 1:08 PM CST for Attala County, Leake County, Mississippi. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2016, 1:08 PM CST (19:08 UTC)
- Expired
- Feb 2, 2016, 2:15 PM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 1:15 PM CST | HAIL 0.88 | Singleton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
036
WUUS54 KJAN 021908
SVRJAN
MSC007-079-022015-
/O.NEW.KJAN.SV.W.0024.160202T1908Z-160202T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 215 PM CST
* AT 107 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTHAGE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SINGLETON AND RENFROE AROUND 125 PM CST.
SMYRNA AROUND 135 PM CST.
ZAMA AROUND 140 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE REDWATER
AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
MISSISSIPPI.
LAT...LON 3268 8964 3279 8972 3324 8932 3294 8932
TIME...MOT...LOC 1907Z 218DEG 32KT 3275 8962
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
052
WWUS54 KJAN 021921
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CST TUE FEB 2 2016
MSC007-079-022015-
/O.CON.KJAN.SV.W.0024.000000T0000Z-160202T2015Z/
LEAKE MS-ATTALA MS-
121 PM CST TUE FEB 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR NORTHWESTERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES...
AT 121 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER SINGLETON...OR
8 MILES NORTH OF CARTHAGE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SMYRNA AROUND 135 PM CST.
ZAMA AROUND 140 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE REDWATER
AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CST
FOR CENTRAL MISSISSIPPI.
LAT...LON 3268 8964 3279 8972 3324 8932 3294 8932
TIME...MOT...LOC 1921Z 213DEG 33KT 3287 8953
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CME154
WWUS54 KJAN 021942
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST TUE FEB 2 2016
MSC007-079-022015-
/O.CON.KJAN.SV.W.0024.000000T0000Z-160202T2015Z/
LEAKE MS-ATTALA MS-
142 PM CST TUE FEB 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR NORTHWESTERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES...
AT 142 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZAMA...OR 11
MILES EAST OF KOSCIUSKO...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CST
FOR CENTRAL MISSISSIPPI.
LAT...LON 3272 8966 3279 8972 3324 8932 3303 8932
TIME...MOT...LOC 1942Z 216DEG 33KT 3304 8939
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:36 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 2, 11:36 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1136 AM CST TUE FEB 2 2016 .UPDATE...OVERALL THE THINKING REMAINS THE SAME WITH REGARD TO TODAYS SEVERE WEATHER POTENTIAL. CURRENTLY...STRONG SOUTHERLY WINDS ARE PUMPING MOISTURE NORTH INTO THE REGION. DEWPOINTS HAVE REACHED THE UPPER 60S ACROSS MUCH OF THE AREA WITH EVEN A FEW LOWER 70S ACROSS THE FAR SOUTHERN PORTIONS OF MISSISSIPPI. THIS HAS HELPED FUEL WARM ADVECTION SHOWERS OVER THE REGION WITH EVEN SOME ISOLATED THUNDER. THE 12Z KJAN SOUNDING INDICATED A SUFFICIENT CAP IN PLACE AROUND 750MB WITH PLENTY OF DRY AIR ABOVE IT. THIS CAP WILL SLOWLY ERODE THROUGH THE AFTERNOON AS BREAKS IN CLOUD COVER WILL CONTINUE TO DESTABILIZE THE REGION. SOME MORE ROBUST STORMS ACROSS THE SOUTHERN PART OF THE CWA HAVE ALREADY REACHED AROUND 10-18 KFT...WHICH INDICATES THAT SOME AREAS HAVE ALREADY BEEN ABLE TO PENETRATE THIS CAP. HI-RES GUIDANCE CONTINUES TO INDICATE THAT THE BETTER STORMS SHOULD BE ACROSS THE EASTERN PORTION OF THE CWA THROUGH THE AFTERNOON AS STORMS ARE ABLE TO TAP INTO INSTABILITY AND THE AMPLE WIND ENERGY IN PLACE ONCE CONVECTIVE INHIBITION IS OVERCOME. AS HAS BEEN INDICATED THERE IS AMPLE SHEAR ACROSS THE REGION SO ANY STORM THAT DEVELOPS WILL HAVE NO PROBLEM ROTATING. GIVEN THIS...AND THE NATURE OF DISCRETE STORMS...SOME TORNADOES COULD BE STRONG ESPECIALLY ACROSS THE EASTERN HALF OF THE REGION AS STORMS HAVE AMPLE TIME TO MATURE BY REACHING THAT LOCATION. ONLY MINOR ADJUSTMENTS WERE MADE EARLIER TO EXTEND THE SIGNIFICANT THREAT AREA FURTHER SOUTH IN HWO/GRAPHICS. MODELS INDICATE THAT AS THE FORCING OF THE FRONT MOVES ACROSS THE REGION...SOME OF THESE STORMS COULD CONGEAL INTO A BROKEN SQUALL LINE/QLCS BY LATE IN THE EVENING ACROSS CENTRAL AND EASTERN MISSISSIPPI BEFORE MOVING OUT OF THE REGION CLOSE TO OR AFTER MIDNIGHT. OVERALL THE FORECAST IS IN DECENT SHAPE AND ONLY MINOR ADJUSTMENTS WERE NEEDED. /28/ && .AVIATION...A MIX OF MVFR TO IFR CEILINGS OCCURRING THIS MORNING. SOME LOCATIONS IN THE DELTA ARE STILL SEEING VFR CEILINGS. ALL TAF SITES SHOULD BE AFFECTED BY TSRA THROUGH THE AFTERNOON. SOME STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORNADOES. SOUTHERLY WINDS WILL BE GUSTY TODAY WITH GUSTS OVER 30KTS POSSIBLE. WINDS WILL SHIFT FROM SOUTH AHEAD OF THE FRONT TODAY TO WEST/NORTHWEST BY WED MORNING. /28/DL/ && .PREV DISCUSSION... /ISSUED 508 AM CST TUE FEB 2 2016/ DISCUSSION... (TODAY THROUGH WEDNESDAY NIGHT)...THE MAIN FOCUS CONTINUES TO BE ON ACTIVE WEATHER THIS AFTERNOON INTO TONIGHT, INCLUDING THE POTENTIAL FOR SEVERE STORMS, LOCALLY HEAVY RAINFALL, AS WELL AS STRONG GRADIENT WIND. WE ARE OFF TO A WARM AND BREEZY START THIS AM AS A BROAD REGION OF WARM/MOIST LOW LEVEL ADVECTION REMAINS OVER THE AREA. YET AGAIN A DECK OF LOW STRATUS HAS DEVELOPED AND SPREAD ACROSS THE AREA, THIS TIME WITH ISOLATED LIGHT SHOWERS/DRIZZLE NOTED ON RADAR. AS THE CWA REMAINS IN THIS REGIME THROUGH THE DAY, CLOUDS WILL ONCE AGAIN PERSIST THROUGH MUCH OF THE PERIOD, THOUGH OCCASIONAL BREAKS ARE POSSIBLE. REGARDLESS OF INCREASED SKY COVER, TEMPS WILL AGAIN BE WELL ABOVE NORMAL, WITH NEAR RECORD READINGS POSSIBLE AT A FEW SITES. ON TO THE SEVERE THREAT...IN TERMS OF THE BIG PICTURE, OUR THINKING HAS CHANGED LITTLE, THOUGH THERE ARE A FEW MINOR CHANGES WITH RESPECT TO LOCATION DETAILS. THE UPPER JET MAX IS NOW OVER THE SOUTHERN PLAINS AND WILL INTENSIFY TO AROUND 160 KT AS IT MOVES OVER THE MID MS VALLEY THIS EVENING. A 994 MB SURFACE LOW IS CURRENTLY LOCATED OVER KANSAS WITH A COLD FRONT TRAILING THROUGH EAST TX. THE LOW WILL ADVANCE NORTHEASTWARD FOLLOWING THE CORRIDOR OF UPPER DIVERGENCE CREATED BY THE JET STREAK, DRAGGING THE FRONT TO THE MS RIVER BY AROUND 00Z THIS EVENING. LOW TO MID 60S DEWPOINTS ALREADY OVERSPREAD THE AREA AND WITH STRONG SOUTHERLY FLOW PERSISTING THROUGH THE DAY, LOW LEVEL MOISTURE WILL ONLY INCREASE. EARLY IN THE DAY, A LACK OF FORCING AND A MID LEVEL TEMP INVERSION WILL INHIBIT SUBSTANTIAL CONVECTIVE DEVELOPMENT, THOUGH SCATTERED SHOWERS WILL REMAIN POSSIBLE. THOUGH GREATER FORCING FOR ASCENT WILL REMAIN NORTH OF THE CWA CLOSER TO THE UPPER SPEED MAX/MID LEVEL SHORTWAVE, BY MIDDAY MID LEVEL HEIGHT FALLS WILL BEGIN TO OCCUR AHEAD OF THE FRONT, CREATING SOME IMPETUS FOR STORMS TO BEGIN TO DEVELOP. THERE WILL LIKELY BE A LATE MORNING/EARLY AFTERNOON GESTATION PERIOD DURING WHICH UPDRAFTS WORK TO ERODE INHIBITION BEFORE CONVECTION BECOMES MORE VIGOROUS. THEN BY MID/LATE AFTERNOON CONDITIONS WILL BE MORE FAVORABLE FOR SCATTERED SEVERE STORMS TO DEVELOP AS SURFACE BASED INSTABILITY IS MAXIMIZED. GIVEN THE SUBTLE FORCING, A MIX OF STORM MODES INCLUDING DISCRETE CELLS/QLCS SEGMENTS REMAINS POSSIBLE. THE ENVIRONMENT WILL BE STRONGLY SHEARED PARTICULARLY FARTHER EAST DURING THE AFTERNOON, SO ANY STORMS THAT CAN GET GOING WILL HAVE THE POTENTIAL TO BECOME SEVERE AND ROTATE. WHILE INSTABILITY WILL NOT BE HIGH, IT IS FORECAST TO BE SUFFICIENT...SUGGESTING THAT SEVERE STORMS WILL NOT NECESSARILY BE WIDESPREAD, BUT THOSE THAT DO DEVELOP COULD BECOME RATHER POTENT. CAM GUIDANCE HAS SUGGESTED MUCH OF THE MORE ROBUST DEVELOPMENT MAY OCCUR OVER THE EASTERN HALF OF THE AREA, BUT SYNOPTIC SCALE MODELS HAVE CONSISTENTLY SHOWN DEVELOPMENT OCCURRING FARTHER WEST BACK TO AROUND THE MS RIVER. FACTORING IN TIME NEEDED FOR STORMS TO MATURE, THIS SUGGESTS THE GREATEST POTENTIAL FOR SEVERE (INCLUDING SOME SIG SEVERE) WILL BE ALONG AND EAST OF I-55. THUS, THE SIGNIFICANT THREAT AREA WILL BE ADJUSTED ACCORDINGLY. THERE REMAINS A MORE CONDITIONAL THREAT FOR SEVERE STORMS OVER THE WEST HALF OF THE AREA, BUT IT SEEMS LESS LIKELY GOING WEST OF THE MS RIVER. WITH THE UPPER LEVEL SYSTEM PULLING AWAY FROM THE REGION INTO THE EVENING, EASTWARD PROGRESS OF THE FRONT AND CONVECTION WILL SLOW OVER EAST MS. THIS WILL RESULT IN GREATER RAINFALL AMOUNTS FROM THE GOLDEN TRIANGLE SOUTHWARD THROUGH THE PINE BELT...TO THE POINT THAT SOME FLOODING IS POSSIBLE. WPC OUTLINED A DAY 1 SLIGHT EXCESSIVE RAINFALL RISK FOR THIS AREA, AND WE WILL HIGHLIGHT A LIMITED FLOOD THREAT. A FAIRLY STRONG PRESSURE GRADIENT WILL EXIST OVER THE REGION TODAY, SO WIND GUSTS IN THE 30-40 MPH RANGE WILL BE POSSIBLE THROUGH THE DAY. THE LIKELIHOOD OF HIGHER GUSTS OUTSIDE OF STORMS IS A BIT TOO LOW TO POST A WIND ADVISORY AT THIS POINT, BUT A LIMITED GRADIENT WIND HAZARD WILL BE ADDED TO THE HWO. PRECIP LOOKS TO TAPER OFF OVER THE PINE BELT AROUND OR SHORTLY AFTER DAYBREAK TOMORROW AS THE FRONT NUDGES EASTWARD. MODERATE COLD ADVECTION WILL PERSIST AREAWIDE THROUGH THE DAY AND INTO THE EVENING. DAYTIME TEMPS WILL BE A BATTLE BETWEEN THIS AND GOOD INSOLATION AS NEAR FULL SUNSHINE APPEARS LIKELY. BELIEVE MANY AREAS WILL STILL REACH THE LOWER 60S. OVERNIGHT, SURFACE WINDS WILL BEGIN TO SLACK OFF, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. WITH THE SKY REMAINING CLEAR, FREEZING TEMPS ARE POSSIBLE IN SOME AREAS. /DL/ THURSDAY THROUGH MONDAY... THE GENERAL POSITION OF THE UPPER LONGWAVE TROUGH OVER THE MS VALLEY WILL TEND TO ANCHOR A CONTINENTAL POLAR AIRMASS OVER THE ARKLAMISS FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL FAVOR SEASONABLY COOL AND DRY CONDITIONS WITH TEMPERATURE DEPARTURES SEVERAL DEG F BELOW CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COOLER GUIDANCE TEMPERATURE BLEND FOR LOWS THURSDAY NIGHT GIVEN IDEAL SFC HIGH POSITION AND NIGHTTIME COOLING CONDITIONS. FORECAST CONFIDENCE DROPS QUICKLY AS WE GO FROM SUNDAY INTO MONDAY DUE TO INCONSISTENT MODEL HANDLING OF A SHORTWAVE TROUGH THAT IS FORECAST TO MOVE THROUGH THE BASE OF THE LONGWAVE TROUGH. IT IS DEFINITELY PRUDENT TO FOLLOW THE BLENDED GUIDANCE WITH THIS SYSTEM DUE TO WIDELY VARIED QPF SIGNALS. IT LOOKED YESTERDAY LIKE A MORE SUPPRESSED SOLUTION WAS THE WAY TO GO...AND THAT STILL MAY BE THE CASE...BUT THERE ARE MORE INDICATIONS NOW THAT WE COULD SEE THE MOISTURE-STARVED SYSTEM INTERACT WITH A STRONG BAROCLINIC ZONE RESULTING IN QUICK DEVELOPMENT OF COASTAL RAINFALL THAT COULD MOVE INTO PORTIONS OF THE ARKLAMISS. AT THIS TIME...IT LOOKS LIKE PHASING WITH THE NORTHERN STREAM WITH THIS POTENTIAL SYSTEM SHOULD NOT HAPPEN IN TIME TO BRING US ANY WINTRY PRECIP. LOOKING AHEAD...A MORE SIGNIFICANT COLD AIR INTRUSION IS POSSIBLE FOR THE MIDDLE OF NEXT WEEK. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 49 59 33 / 76 77 10 8 MERIDIAN 76 55 63 31 / 90 100 21 10 VICKSBURG 77 46 58 32 / 76 50 5 7 HATTIESBURG 78 57 65 37 / 87 100 23 10 NATCHEZ 77 48 59 36 / 75 54 6 7 GREENVILLE 77 44 54 31 / 76 33 4 8 GREENWOOD 77 46 55 31 / 77 62 5 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/DL/EC
Hazardous weather outlook, Feb 2, 11:12 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1112 AM CST TUE FEB 2 2016 ARZ074-075-LAZ007-008-015-023-024-026-MSZ018-031715- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN LA- CATAHOULA-CONCORDIA-BOLIVAR- 1112 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE MORNING THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. LAZ009-016-025-MSZ019-025-034-035-040>042-047-048-053-054-059>062- 031715- EAST CARROLL-MADISON LA-TENSAS-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 1112 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE MORNING THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. MSZ028>033-037>039-044>046-049>052-055>058-064>066-031715- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- 1112 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. ONE OR TWO STRONG TORNADOES ARE POSSIBLE. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE MORNING THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. MSZ026-027-036-043-031715- GRENADA-CARROLL-HOLMES-MADISON MS- 1112 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. ONE OR TWO STRONG TORNADOES ARE POSSIBLE. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE MORNING THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. MSZ063-072>074-031715- LAWRENCE-MARION-LAMAR-FORREST- 1112 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE MORNING THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TONIGHT. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 2, 11:34 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CST TUE FEB 2 2016
MSZ043-048-049-021800-
MADISON MS-HINDS MS-RANKIN MS-
1134 AM CST TUE FEB 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...SOUTH
CENTRAL MADISON AND SOUTHEASTERN HINDS COUNTIES UNTIL NOON CST...
AT 1134 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TERRY...OR NEAR BYRAM...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JACKSON...BYRAM AND FLORENCE AROUND 1145 AM CST.
MONTEREY AROUND 1150 AM CST.
RICHLAND AROUND 1155 AM CST.
PEARL AND FLOWOOD AROUND 1200 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3208 9041 3247 9022 3234 8994 3205 9017
3205 9034
TIME...MOT...LOC 1734Z 208DEG 30KT 3211 9028
GRGSpecial weather statement, Feb 2, 12:20 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CST TUE FEB 2 2016
MSZ062>064-021845-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1220 PM CST TUE FEB 2 2016
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHEASTERN LINCOLN
AND WEST CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 1245 PM CST...
AT 1220 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RUTH...OR 14 MILES NORTHEAST OF MCCOMB...MOVING NORTHEAST AT 40
MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TOPEKA AND EAST LINCOLN AROUND 1230 PM CST.
ROBINWOOD AROUND 1240 PM CST.
MONTICELLO...WANILLA AND ARM AROUND 1245 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK.
LAT...LON 3176 9013 3175 9012 3160 8987 3135 9012
3135 9039
TIME...MOT...LOC 1820Z 214DEG 36KT 3136 9027
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:34 AM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Feb 2, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 51 min |
| Feb 2, 12:20 PM CST | Special Weather Statement | JAN | Lawrence | 25 min |
| Feb 2, 12:59 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 34 min |
| Feb 2, 1:15 PM CST | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Feb 2, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 47 min |
| Feb 2, 1:50 PM CST | Special Weather Statement | JAN | Franklin | 25 min |
| Feb 2, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 37 min |
| Feb 2, 2:01 PM CST | Special Weather Statement | JAN | Neshoba | 29 min |
| Feb 2, 2:04 PM CST | Tornado Warning | JAN | Jasper, Scott, Smith | 41 min |
| Feb 2, 2:04 PM CST | Tornado Warning | JAN | Choctaw, Oktibbeha | 56 min |
| Feb 2, 2:21 PM CST | Tornado Warning | JAN | Neshoba | 54 min |
| Feb 2, 2:37 PM CST | Special Weather Statement | JAN | Newton | 38 min |
| Feb 2, 2:38 PM CST | Tornado Warning | JAN | Clay | 38 min |
| Feb 2, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 45 min |
| Feb 2, 2:48 PM CST | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| Feb 2, 3:00 PM CST | Tornado Warning | JAN | Kemper, Neshoba | 30 min |
| Feb 2, 3:19 PM CST | Special Weather Statement | JAN | Lincoln | 41 min |
| Feb 2, 3:21 PM CST | Tornado Warning | JAN | Noxubee, Winston | 54 min |
| Feb 2, 3:25 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 65 min |
| Feb 2, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 21 min |
| Feb 2, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 43 min |
| Feb 2, 4:17 PM CST | Tornado Warning | JAN | Noxubee | 28 min |
| Feb 2, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 45 min |
| Feb 2, 4:31 PM CST | Tornado Warning | JAN | Kemper, Neshoba, Newton | 59 min |
| Feb 2, 4:39 PM CST | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 51 min |
| Feb 2, 4:53 PM CST | Tornado Warning | JAN | Noxubee | 67 min |
| Feb 2, 5:08 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 3 hr |
| Feb 2, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 46 min |
| Feb 2, 5:21 PM CST | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 6 hr |
| Feb 2, 5:42 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 33 min |
| Feb 2, 5:43 PM CST | Flash Flood Warning | JAN | Rankin, Scott, Smith | 7 hr |
| Feb 2, 5:43 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.